Alert archive / Texas / Severe Thunderstorm Warnings in 2007
Severe Thunderstorm Warning 531, NWS Midland/Odessa, TX
NWS Midland/Odessa, TX issued this severe thunderstorm warning at Sep 24, 2007, 7:51 PM CDT for Pecos County, Texas. It was in force for 38 min. 1 report came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Sep 24, 2007, 7:51 PM CDT (00:51 UTC)
- Expired
- Sep 24, 2007, 8:29 PM CDT
- In force
- 38 min
- Issued by
- NWS Midland/Odessa, TX
- Area
- Counties, with a storm outline in the text
County Pecos County, TX
The radar
The Midland/Odessa radar (KMAF), 109 km from the middle of the area, began a volume at 00:52 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Sep 24, 8:00 PM CDT | TSTM WND GST 0 | 12 Sw Fort Stockton, TX | 60 MPH WIND GUSTS WERE ESTIMATED BY STATE OFFICIALS AT THE LYNBAUGH UNIT. NO DAMAGE WAS REPORTED. |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Midland Regional, TX (KMAF), launched 00:00Z, 0.9 hours before the alert went out and 109 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 444 J/kg
- Mixed-layer CIN
- -33 J/kg
- Mixed-layer LCL
- 2018 m above ground
- 0-6 km bulk shear
- 22 kt
- 0-1 km storm-relative helicity
- -6 m²/s²
- 0-3 km storm-relative helicity
- 43 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- -0.1
The text
As transmitted, in the capitals the NWS used until 2016.
000
WUUS54 KMAF 250054
SVRMAF
TXC371-250145-
/O.NEW.KMAF.SV.W.0531.070925T0051Z-070925T0145Z/
BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE MIDLAND/ODESSA TX
751 PM CDT MON SEP 24 2007
THE NATIONAL WEATHER SERVICE IN MIDLAND HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
NORTHERN PECOS COUNTY IN SOUTHWEST TEXAS...
* UNTIL 845 PM CDT
* AT 743 PM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS DETECTED A
SEVERE THUNDERSTORM CAPABLE OF PRODUCING NICKEL SIZE HAIL...AND
DAMAGING WINDS IN EXCESS OF 60 MPH. THIS STORM WAS LOCATED 16
MILES SOUTHWEST OF COYANOSA...OR 21 MILES NORTHWEST OF FORT
STOCKTON...MOVING NORTHEAST AT 20 MPH. ANOTHER STORM WAS LOCATED
15 MILES SOUTHWEST OF FORT STOCKTON MOVING EAST NORTHEAST AT 20
MPH.
* THE SEVERE THUNDERSTORM MAY AFFECT THE FOLLOWING LOCATIONS...
COYANOSA AND FORT STOCKTON
DURING A SEVERE THUNDERSTORM... THE BEST PROTECTION CAN BE FOUND IN
AN INTERIOR ROOM ON THE LOWEST FLOOR OF YOUR HOME OR BUSINESS.
LAT...LON 3136 10301 3126 10282 3130 10266 3120 10246
3107 10239 3099 10220 3061 10216 3067 10316
3098 10338
TIME...MOT...LOC 0051Z 226DEG 20KT 3106 10316
$$2 follow-up statements
000
WWUS54 KMAF 250119
SVSMAF
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE MIDLAND/ODESSA TX
816 PM CDT MON SEP 24 2007
TXC371-250145-
/O.CON.KMAF.SV.W.0531.000000T0000Z-070925T0145Z/
PECOS TX-
816 PM CDT MON SEP 24 2007
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 845 PM CDT
FOR NORTHERN PECOS COUNTY...
AT 809 PM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS CONTINUED TO
DETECT SEVERE THUNDERSTORMS CAPABLE OF PRODUCING DAMAGING WINDS IN
EXCESS OF 60 MPH. THESE STORMS WERE LOCATED 10 MILES SOUTH OF
COYANOSA...AND 10 MILES SOUTHWEST OF FORT STOCKTON...MOVING EAST
NORTHEAST AT 15 MPH. BETWEEN 750 PM CDT AND 800 PM CDT...STATE
OFFICIALS REPORTED WINDS OF 60 MPH 12 MILES SOUTHWEST OF FORT
STOCKTON.
SOME LOCATIONS AFFECTED BY THE SEVERE THUNDERSTORM INCLUDE...
COYANOSA AND FORT STOCKTON.
TO REPORT SEVERE WEATHER... HAVE THE NEAREST LAW ENFORCEMENT AGENCY
RELAY YOUR REPORT TO THE NATIONAL WEATHER SERVICE FORECAST OFFICE IN
MIDLAND.
LAT...LON 3136 10301 3126 10282 3130 10266 3120 10246
3107 10239 3099 10220 3061 10216 3067 10316
3098 10338
TIME...MOT...LOC 0116Z 228DEG 18KT 3112 10307
$$000
WWUS54 KMAF 250129
SVSMAF
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE MIDLAND/ODESSA TX
829 PM CDT MON SEP 24 2007
TXC371-250139-
/O.CAN.KMAF.SV.W.0531.000000T0000Z-070925T0145Z/
PECOS TX-
829 PM CDT MON SEP 24 2007
...THE SEVERE THUNDERSTORM WARNING FOR NORTHERN PECOS COUNTY IS
CANCELLED...
THE STORMS AFFECTING PECOS COUNTY HAVE WEAKENED BELOW SEVERE LEVELS.
LAT...LON 3136 10301 3126 10282 3130 10266 3120 10246
3107 10239 3099 10220 3061 10216 3067 10316
3098 10338
TIME...MOT...LOC 0129Z 226DEG 20KT 3121 10298
$$What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Midland/Odessa, TX wrote its last area forecast discussion before this severe thunderstorm warning went out at Sep 24, 2:50 PM CDT, 5 hours 1 minute earlier.
Area forecast discussion, Sep 24, 2:50 PM CDT, 5 hours 1 minute before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE MIDLAND/ODESSA TX 250 PM CDT MON SEP 24 2007 .DISCUSSION... TRACK OF A MCV ACROSS THE PERMIAN BASIN WITH A SURFACE TROUGH LYING JUST EAST OF THE WEST TEXAS/NEW MEXICO BORDER FAVOR HIGHEST POPS MAINLY THIS EVENING IN WEST TEXAS...THOUGH WILL NOT RULE OUT SOME ISOLATED ACTIVITY EARLY THIS EVENING ACROSS SOUTHEAST NEW MEXICO WITH CUMULUS CLOUDS BUBBLING UP BEHIND THE SURFACE TROUGH AND WAVE IN SOME INSTABILITY. NOT EXPECTING SIGNIFICANT ACTIVITY DUE TO SUBSIDENCE BEHIND THIS WAVE. UPPER LEVEL TROUGH ACROSS THE ROCKIES WILL WEAKEN AND LIFT INTO THE PLAINS TONIGHT AND TUESDAY ALLOWING A FRONT ACROSS THE NORTHERN AND CENTRAL PLAINS TO SINK SOUTHWARD INTO THE REGION TUESDAY. A BAND OF INSTABILITY AND LOW LEVEL CONVERGENCE ASSOCIATED WITH THIS FRONT WILL DEVELOP ALONG WITH DAYTIME HEATING FAVORS WEST TEXAS AGAIN WITH BEST CHANCE OF STORMS DURING THE DAY TUESDAY. WITH THE FRONT CONTINUING TO SAG SOUTH TUESDAY NIGHT AND LOSS OF HEATING PRECIPITATION CHANCES SHOULD DECREASE AND BE CONFINED TO THE MOUNTAINS. WILL KEEP THE ISOLATE POPS IN WEDNESDAY AND THURSDAY AS ANOTHER NORTHERN STREAM FRONT ATTEMPTS TO MOVE IN THE AREA WITH RESIDUAL LOW LEVEL MOISTURE AND INSTABILITY IN PLACE DESPITE UPPER RIDGE WITH GUIDANCE INSISTING ON SOME LIGHT PRECIPITATION. FRIDAY COULD BE THE QUIETEST DAY AS A SURFACE HIGH WILL BE IN CONTROL WITH SOUTHWESTERLY FLOW ALOFT. WILL ADD ISOLATED POPS SATURDAY AFTERNOON AND EVENING NEAR THE WEST TEXAS/NEW MEXICO BORDER WITH A SURFACE LEE TROUGH FORMING IN THE SOUTHWESTERLY FLOW ALOFT. WILL ADD ISOLATED POPS FOR NOW ACROSS THE EASTERN PERMIAN BASIN AND THE LOWER TRANS PECOS SUNDAY AS ANOTHER COLD FRONT WILL MOVE INTO THE REGION. THE FRONTS THIS WEEK WILL HAVE MINOR IMPACT AT BEST ON TEMPERATURES WITH ABOVE NORMAL HIGH TEMPERATURES CONTINUING AND SLIGHTLY ABOVE NORMAL NIGHTTIME TEMPERATURES. && .PRELIMINARY POINT TEMPS/POPS... BIG SPRING TX 66 88 65 85 / 20 20 10 10 CARLSBAD NM 60 88 59 88 / 10 10 0 10 DRYDEN TX 69 92 67 91 / 20 20 10 10 FORT STOCKTON TX 68 89 66 88 / 20 20 0 10 GUADALUPE PASS TX 59 83 63 81 / 10 10 10 10 HOBBS NM 63 88 62 87 / 20 10 0 10 MARFA TX 52 81 54 82 / 20 20 10 10 MIDLAND INTL AIRPORT TX 65 88 64 87 / 20 20 0 10 ODESSA TX 67 89 65 87 / 20 20 0 10 WINK TX 68 94 67 93 / 20 10 0 10 && .MAF WATCHES/WARNINGS/ADVISORIES... NM...NONE. TX...NONE. && 12
Hazardous weather outlook, Sep 24, 12:07 PM CDT, 7 hours 44 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE MIDLAND/ODESSA TX 1207 PM CDT MON SEP 24 2007 NMZ027>029-033-034-TXZ045>048-050>053-057>063-067>070-074-075- 079>082-258-251715- GUADALUPE MOUNTAINS OF EDDY COUNTY-EDDY COUNTY PLAINS- NORTHERN LEA COUNTY-CENTRAL LEA COUNTY-SOUTHERN LEA COUNTY-GAINES- DAWSON-BORDEN-SCURRY-ANDREWS-MARTIN-HOWARD-MITCHELL- VAN HORN AND HIGHWAY 54 CORRIDOR- REEVES COUNTY AND UPPER TRANS PECOS-LOVING-WINKLER-ECTOR-MIDLAND- GLASSCOCK-WARD-CRANE-UPTON-REAGAN-DAVIS/APACHE MOUNTAINS AREA- PECOS-PRESIDIO VALLEY-MARFA PLATEAU-BIG BEND AREA-TERRELL- GUADALUPE MOUNTAINS- 1207 PM CDT MON SEP 24 2007 /1107 AM MDT MON SEP 24 2007/ THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTHEAST NEW MEXICO...SOUTHWEST TEXAS AND WEST TEXAS. .DAY ONE...THIS AFTERNOON AND TONIGHT SCATTERED SHOWERS AND THUNDERSTORMS WILL BE POSSIBLE THIS AFTERNOON AND EVENING FROM THE DAVIS MOUNTAINS EASTWARD ACROSS THE STOCKTON PLATEAU. MORE ISOLATED TO WIDELY SCATTERED SHOWERS AND STORMS WILL BE POSSIBLE OVER THE REST OF WEST TEXAS AND SOUTHEAST NEW MEXICO. WIDESPREAD SEVERE STORMS ARE NOT EXPECTED THIS AFTERNOON OR EVENING...HOWEVER A FEW STORMS COULD PRODUCE GUSTY WINDS OVER 50 MPH...HAIL AND LOCALLY HEAVY RAINFALL. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT ANTICIPATED. THIS PRODUCT...ALONG WITH OTHER WATCHES...WARNINGS...ADVISORIES... AND STATEMENTS ISSUED BY THE NATIONAL WEATHER SERVICE OFFICE IN MIDLAND CAN BE FOUND ON THE INTERNET AT /LOWER CASE/ HTTP://WEATHER.GOV/MIDLAND
In the hours before
Special weather statement, Sep 24, 4:20 PM CDT, 3 hours 31 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE MIDLAND/ODESSA TX 420 PM CDT MON SEP 24 2007 TXZ075-242215- PECOS- 420 PM CDT MON SEP 24 2007 ...SIGNIFICANT WEATHER ALERT... THIS SIGNIFICANT WEATHER ALERT IS FOR SOUTHERN PECOS COUNTY. A STRONG THUNDERSTORM WAS LOCATED 35 MILES SOUTHWEST OF BAKERSFIELD AT 420 PM CDT...MOVING EAST NORTHEAST AT 10 MPH. PEOPLE IN SOUTHERN PECOS COUNTY...INCLUDING THE CITY OF BAKERSFIELD...SHOULD MONITOR THE WEATHER SITUATION CLOSELY. LISTEN FOR WARNINGS AND REMAIN ALERT FOR THREATENING WEATHER CONDITIONS.
Special weather statement, Sep 24, 5:45 PM CDT, 2 hours 6 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE MIDLAND/ODESSA TX 545 PM CDT MON SEP 24 2007 TXZ075-242345- PECOS- 545 PM CDT MON SEP 24 2007 ...SIGNIFICANT WEATHER ALERT... THIS SIGNIFICANT WEATHER ALERT IS FOR CENTRAL PECOS COUNTY. A STRONG THUNDERSTORM WAS LOCATED OVER CENTRAL PECOS COUNTY AT 545 PM CDT...MOVING NORTHEAST AT 10 MPH. THIS STORM WILL CROSS HIGHWAY 385 13 MILES NORTH OF THE PECOS AND BREWSTER COUNTY LINE. WINDS TO 55 MPH...VERY HEAVY RAIN...AND HAIL ARE POSSIBLE.
Special weather statement, Sep 24, 7:35 PM CDT, 16 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE MIDLAND/ODESSA TX 735 PM CDT MON SEP 24 2007 TXZ075-250130- PECOS- 735 PM CDT MON SEP 24 2007 ...SIGNIFICANT WEATHER ALERT... THIS SIGNIFICANT WEATHER ALERT IS FOR WESTERN PECOS COUNTY. AT 735 PM CDT...A STRONG THUNDERSTORM WAS LOCATED 19 MILES NORTHWEST OF BELDING ALONG AND NEAR INTERSTATE 10 NEAR MILE MARKER 233. MOVEMENT IS NORTHEAST AT 10 MPH. THIS STORM WILL CROSS HIGHWAY 285 WEST OF 1776 AROUND 8 PM. WINDS TO AROUND 55 MPH...HEAVY RAIN...AND HAIL ARE POSSIBLE.
The office that day
Everything else NWS Midland/Odessa, TX issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Sep 25, 4:20 PM CDT | Flash Flood Warning | MAF | Pecos | 4 hr |
Nearby
Severe Thunderstorm Warnings in Texas, 2007Every severe thunderstorm warning in 2007
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.